Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#235431] of Pankaj K. Agarwal

Papers Published

  1. Agarwal, PK; Grove, EF; Murali, TM; Vitter, JS, Binary space partitions for fat rectangles, SIAM Journal on Computing, vol. 29 no. 5 (2000), pp. 1422-1448 [doi]
    (last updated on 2017/12/18)

    Abstract:
    We consider the practical problem of constructing binary space partitions (BSPs) for a set S of n orthogonal, nonintersecting, two-dimensional rectangles in R3 such that the aspect ratio of each rectangle in S is at most α, for some constant α≥1. We present an n2O(√log n)-time algorithm to build a binary space partition of size n2O(√log n) for S. We also show that if m of the n rectangles in S have aspect ratios greater than α, we can construct a BSP of size n√m2O(√log n) for S in n√m2O(√log n) time. The constants of proportionality in the big-oh terms are linear in log α. We extend these results to cases in which the input contains nonorthogonal or intersecting objects.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320